Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Part 2 - Is NNRTI class a MUST?
Oct 30, 2006

Thanks Dr. Wohl, I'm currently taking 1)Sustiva 300mg twice daily 2)Kivexa once daily 3)Kaletra "tablets" (no fridge) 2 Bid and I WANT to drop 1)Sustiva (due to an episode of "almost hurt someone")....and keeping only Kivexa + Kaletra, possible?

For the past 4 yrs: CD 4 = 250 - 470 % = 15% - 27% VL = Undetectable for 4 yrs

Thanks again and best regards.

Canadian

Response from Dr. Wohl

I think you can drop the Sustiva IF it is likely your virus is not resistant to the abacavir in Kivexa (also called Epzicom) or the Kaletra. Note, if you drop the Sustiva (after discussing this with your doctor), the dose of Kaletra will need to be altered as more Kaletra is taken when co-administered with Sustiva.

Studies of initial HIV therapy have found no benefit of three class regimens (PI + NNRTI + NRTI) versus combos of two classes (NRTI + PI or NRTI + NNRTI).

If you are not on your first regimen, it can be more complicated and discussion with your doc on how to safely come off of Sustiva will be essential.

DW



Previous
shortage of atripla
Next
Started Atazanavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement